Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 164, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Nov 8, 2011, 3:58 AM CST for Concho County, Tom Green County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2011, 3:58 AM CST (09:58 UTC)
- Expired
- Nov 8, 2011, 4:45 AM CST
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Concho County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 31 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 7, 9:16 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4235 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 3:12 AM CST, 46 minutes earlier.
Area forecast discussion, Nov 8, 3:12 AM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 312 AM CST TUE NOV 8 2011 .SHORT TERM... ONGOING CONVECTION ROLLING ACROSS THE AREA...SO WILL KEEP THIS SHORT. MAIN AREA OF LIFT SHOULD CONTINUE TO PUSH NORTHEAST AND OUT OF WEST CENTRAL TEXAS BY AROUND SUNRISE. PACIFIC COLD FRONT MOVING ACROSS THE AREA AS WELL...SO SQUALL LINE WILL CONTINUE TO MOVE STEADILY EAST. MOST OF THE ACTIVITY WILL BE APPROACHING THE EASTERN BORDER BY SUNRISE...BUT WILL STILL NEED TO CARRY HIGH POPS ALONG AND AHEAD OF THE FRONT FOR THE FIRST PERIOD. DRY ONCE THE FRONT PASSES...WITH COOLER CONDITIONS IN ITS WAKE. .LONG TERM... WILL CONTINUE THE DRY FORECAST FOR THE NEXT WEEK. WEAK RIDGING WILL FOLLOW THE MAIN TROUGH AXIS...TRANSITIONING TO ZONAL FLOW OVER FOR THE UPCOMING WEEK. WILL CONTINUE TO MONITOR THE PROGRESS OF ANOTHER UPPER LEVEL TROUGH THAT THE GFS AND THE ECMWF SHOW DROPPING INTO THE SOUTHWEST US AND THEN MOVING TOWARDS THE SOUTHERN PLAINS EARLY NEXT WEEK. WILL CONTINUE TO MONITOR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 37 58 33 63 / 30 0 0 0 0 SAN ANGELO 73 36 60 31 63 / 10 0 0 0 0 JUNCTION 75 36 60 30 64 / 20 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Nov 7, 8:49 PM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 849 PM CST MON NOV 7 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-090300- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 849 PM CST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS OVERNIGHT. THE BEST POTENTIAL FOR SEVERE WEATHER WILL OCCUR AFTER MIDNIGHT AS A SQUALL LINE DEVELOPS AND ADVANCES EAST ACROSS THE AREA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...WEST WINDS OF 15 TO 25 MPH...ALONG WITH RELATIVE HUMIDITY VALUES FROM 15 TO 20 PERCENT WILL CAUSE NEAR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP GENERALLY ALONG AND WEST OF A LINE FROM STERLING CITY TO JUNCTION. A LIGHT FREEZE IS POSSIBLE THURSDAY MORNING...ESPECIALLY IN RIVER VALLEYS AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER MIDNIGHT.
In the hours before
Special weather statement, Nov 8, 1:49 AM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
149 AM CST TUE NOV 8 2011
TXZ049-054-080815-
FISHER TX-NOLAN TX-
149 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CST FOR FISHER
AND NOLAN COUNTIES...
AT 145 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
20 MILES SOUTH OF JAYTON TO 14 MILES EAST OF SNYDER TO 6 MILES NORTH
OF COLORADO CITY...MOVING EAST AT 35 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE...WASTELLA AND US-84 NEAR
THE NOLAN-FISHER COUNTY LINE BY 200 AM CST
ROTAN BY 205 AM CST
ROSCOE...ROBY AND CAPITOLA BY 210 AM CST
LONGWORTH...BUSBY AND GANNON BY 215 AM CST
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3296 10019 3274 10021 3240 10035 3237 10067
3296 10066 3297 10065 3297 10040
TIME...MOT...LOC 0748Z 259DEG 35KT 3297 10062 3266 10066
3249 10078Special weather statement, Nov 8, 1:56 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 156 AM CST TUE NOV 8 2011 TXZ076-077-080900- CROCKETT TX-SCHLEICHER TX- 156 AM CST TUE NOV 8 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CST FOR NORTHERN CROCKETT AND NORTHWESTERN SCHLEICHER COUNTIES... AT 154 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF BIG LAKE TO 20 MILES NORTHEAST OF SHEFFIELD... MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF US 190 AND HIGHWAY 163 BY 235 AM CST US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 300 AM CST PEA SIZE HAIL AND WIND GUSTS 45 TO 50 MPH ARE LIKELY WITH THIS LINE OF STORMS. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL ALSO OCCUR. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR WEST CENTRAL TEXAS. LAT...LON 3108 10084 3082 10088 3080 10166 3108 10149 TIME...MOT...LOC 0755Z 263DEG 26KT 3106 10139 3085 10153
Special weather statement, Nov 8, 2:25 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 AM CST TUE NOV 8 2011
TXZ049-054-098-113-127-080930-
FISHER TX-HASKELL TX-JONES TX-NOLAN TX-TAYLOR TX-
225 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CST FOR
FISHER...HASKELL...JONES...NOLAN AND TAYLOR COUNTIES...
AT 223 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9
MILES WEST OF ROCHESTER TO MCCAULLEY TO 3 MILES NORTHWEST OF
MARYNEAL...MOVING EAST AT 50 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
LAKE SWEETWATER...THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53
AND NEINDA BY 230 AM CST
ROCHESTER...THE INTERSECTION OF US-180 AND RANCH ROAD 126...
SAGERTON AND RULE BY 235 AM CST
NOLAN...TUXEDO AND TRENT BY 240 AM CST
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3296 9947 3295 9961 3252 9961 3251 9963
3242 9963 3224 9972 3218 10061 3280 10029
3297 10023 3297 10000 3339 10000 3341 9973
3341 9947
TIME...MOT...LOC 0825Z 265DEG 43KT 3331 9998 3281 10018
3227 10045Special weather statement, Nov 8, 2:48 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
248 AM CST TUE NOV 8 2011
TXZ071-072-076>078-080945-
CROCKETT TX-IRION TX-SCHLEICHER TX-SUTTON TX-TOM GREEN TX-
248 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CST FOR
CROCKETT...IRION...WESTERN CHLEICHER...NORTHWESTERN SUTTON AND
SOUTHERN TOM GREEN COUNTIES...
AT 245 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4
MILES NORTH OF MERTZON TO MERTZON TO 19 MILES WEST OF OZONOA...
MOVING EAST AT 45 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
US-67 NEAR THE IRION-TOM GREEN COUNTY LINE BY 255 AM CST
TANKERSLEY...OZONA...AND KNICKERBOCKER BY 300 AM CST
CHRISTOVAL BY 315 AM CST
I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 325 AM CST
PEA TO DIME SIZE HAIL AND WIND GUSTS 45 TO 50 MPH ARE LIKELY WITH
THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAINFALL WILL OCCUR. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD
A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3124 10092 3136 10090 3136 10012 3122 10014
3056 10085 3055 10165
TIME...MOT...LOC 0846Z 269DEG 39KT 3132 10081 3124 10080
3062 10148Special weather statement, Nov 8, 2:59 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 AM CST TUE NOV 8 2011
TXZ098-099-113-114-127-128-080945-
HASKELL TX-JONES TX-SHACKELFORD TX-TAYLOR TX-THROCKMORTON TX-
CALLAHAN TX-
259 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CST FOR
HASKELL...JONES...SHACKELFORD...TAYLOR...THROCKMORTON AND CALLAHAN
COUNTIES...
AT 253 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
17 MILES NORTHWEST OF HASKELL TO 7 MILES SOUTHWEST OF HASKELL TO 18
MILES EAST OF SWEETWATER...MOVING EAST AT 40 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WEINERT AND STITH BY 305 AM CST
US-277 NEAR THE HASKELL-KNOX COUNTY LINE...TYE...LAKE STAMFORD NEAR
LAKE STAMFORD MARINA AND HODGES BY 310 AM CST
THE INTERSECTION OF US-180 AND FARM ROAD 600...IRBY AND HAWLEY BY
315 AM CST
IMPACT BY 320 AM CST
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3312 9903 3245 9936 3243 10015 3251 10015
3310 9987 3340 9990 3340 9905
TIME...MOT...LOC 0858Z 268DEG 39KT 3339 9979 3311 9976
3251 10004Special weather statement, Nov 8, 3:49 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
349 AM CST TUE NOV 8 2011
TXZ099-114-081015-
SHACKELFORD TX-THROCKMORTON TX-
349 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 AM CST FOR
SHACKELFORD AND THROCKMORTON COUNTIES...
AT 346 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
15 MILES NORTH OF THROCKMORTON TO 6 MILES SOUTHWEST OF THROCKMORTON
TO 13 MILES WEST OF ALBANY...MOVING EAST AT 45 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
THE INTERSECTION OF US-183 AND US-283 AND FORT GRIFFIN BY 355 AM
CST
THE INTERSECTION OF US-283 AND RANCH ROAD 209 AND ALBANY BY 400 AM
CST
US-380 NEAR THE THROCKMORTON-YOUNG COUNTY LINE AND ELBERT BY 405 AM
CST
WOODSON BY 410 AM CST
US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE...IBEX AND US-183
NEAR THE THROCKMORTON-STEPHENS COUNTY LINE BY 415 AM CST
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3339 9895 3296 9895 3295 9909 3267 9909
3255 9961 3263 9961 3310 9931 3340 9926
3340 9896
TIME...MOT...LOC 0949Z 255DEG 42KT 3341 9916 3313 9920
3269 9948The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 1:39 AM CST | Special Weather Statement | SJT | Irion, Tom Green | 51 min |
| Nov 8, 1:49 AM CST | Special Weather Statement | SJT | Fisher | 26 min |
| Nov 8, 1:56 AM CST | Special Weather Statement | SJT | Crockett | 64 min |
| Nov 8, 2:25 AM CST | Special Weather Statement | SJT | Haskell, Jones, Nolan, Taylor | 65 min |
| Nov 8, 2:31 AM CST | Tornado Warning | SJT | Irion, Tom Green | 29 min |
| Nov 8, 2:48 AM CST | Special Weather Statement | SJT | Crockett, Schleicher | 57 min |
| Nov 8, 2:59 AM CST | Special Weather Statement | SJT | Haskell, Jones, Shackelford, Throckmorton | 46 min |
| Nov 8, 3:04 AM CST | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 41 min |
| Nov 8, 3:06 AM CST | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 39 min |
| Nov 8, 3:41 AM CST | Tornado Warning | SJT | Concho, Runnels, Tom Green | 34 min |
| Nov 8, 3:49 AM CST | Special Weather Statement | SJT | Shackelford, Throckmorton | 26 min |
| Nov 8, 3:59 AM CST | Special Weather Statement | SJT | Taylor | 31 min |
| Nov 8, 4:14 AM CST | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 46 min |
| Nov 8, 4:52 AM CST | Special Weather Statement | SJT | Concho, McCulloch | 38 min |
| Nov 8, 4:59 AM CST | Special Weather Statement | SJT | Callahan | 31 min |
| Nov 8, 5:09 AM CST | Special Weather Statement | SJT | Brown | 36 min |
| Nov 8, 5:46 AM CST | Special Weather Statement | SJT | McCulloch, San Saba | 59 min |
| Nov 8, 5:53 AM CST | Special Weather Statement | SJT | Brown | 52 min |
| Nov 8, 6:48 AM CST | Special Weather Statement | SJT | San Saba | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.